MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035466150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Paresis (1998); Obstruction/Occlusion (2422)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular treatment of giant right internal carotid artery aneurysm, when the subject coil was withdrawn to re-position due to unsatisfactory positioning the 1st few millimeters of the subject coil came out and the subject coil spontaneously detached.It was reported that the subject coil occluded the impinged vessel.A stent was deployed to reopen the occluded vessel.Antiplatelets were administered to the patient.It was noted that the procedure time was prolonged by two hours and 48 hours post procedure patient developed fluctuating left sided weakness.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent in multiple areas.The main coil was found to be detached/separated.The detachment seems to be mechanical.The main coil was not returned.The coil introducer sheath was found to be intact.Functional inspection was not required as the reported premature detachment of the main coil was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event of main coil prematurely detached/separated during use was confirmed during the analysis.The reported patient vessel occlusion and patient neurological deficit could not be confirmed during the analysis as the issues are patient/procedure related.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was analyzed.The main coil was found to be detached/separated from the coil delivery wire and not returned.The coil delivery was found to be kinked/bent.An assignable cause of procedural factors will be assigned to the as reported and as analyzed event 'main coil prematurely detached/separated during use', and to the as reported events 'patient vessel occlusion' and 'patient neurological deficit' as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage was assigned to the as analyzed event 'coil delivery wire kinked/bent' as the defect appears to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent in multiple areas.The main coil was found to be detached/separated.The detachment seems to be mechanical.The main coil was not returned.The coil introducer sheath was found to be intact.Functional inspection was not required as the reported premature detachment of the main coil was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event of main coil prematurely detached/separated during use was confirmed during the analysis.The reported patient vessel occlusion and patient neurological deficit could not be confirmed during the analysis as the issues are patient/procedure related.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was analyzed.The main coil was found to be detached/separated from the coil delivery wire and not returned.The coil delivery was found to be kinked/bent.The device was sent for additional testing as per customer request.The sem (scanning electron microscopy) test was performed and the results are consistent with the analysis findings.It was confirmed that the detachment of the coil was mechanical.The results show evidence of torsional stresses, which is caused by twisting/rotating action applied to the device and ductile failure, which is caused by significant stress (which exceeds material strength) applied to the device.As per dfu the rotation of the delivery wire may result in premature detachment " do not rotate delivery wire during or after delivery of the coil.Rotating the target detachable coil delivery wire may result in a stretched coil or premature detachment of the coil from the delivery wire, which could result in coil migration".These results indicate that there was a significant friction/resistance during advancement/withdrawing of the coil during the procedure that could cause damages to the device and reported events.An assignable cause of procedural factors will be assigned to the as reported and as analyzed event 'main coil prematurely detached/separated during use', and to the as reported events 'patient vessel occlusion' and 'patient neurological deficit' as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage was assigned to the as analyzed event 'coil delivery wire kinked/bent' as the defect appears to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 6MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16603679
Report Number3008881809-2023-00151
Device Sequence Number6093839
Product Code HCG
UDI-Device Identifier04546540676269
UDI-Public04546540676269
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberM0035466150
Device Catalogue NumberM0035466150
Device Lot Number24028583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer04/11/2023
10/11/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/03/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK GUIDER (UNKNOWN).; EXCELSIOR SL-10 MIRCROCATHETER (STRYKER).; NEUROFORM ATLAS STENT (STRYKER).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient SexMale